Spontaneous disappearance of cough induced by angiotensin-converting enzyme inhibitors (captopril or enalapril)

Leonardo Reisin, Adam Schneeweiss

Research output: Contribution to journalArticlepeer-review

17 Scopus citations

Abstract

Cough is a disturbing adverse effect of angiotensin-converting enzyme (ACE) inhibitors. Its incidence was found to be very low in postmarketing surveillance studies, but much higher (up to 19%) in studies specifically designed to detect it.1-4 Cough was reported to be the leading cause for discontinuation of ACE inhibitors.1 It is usually persistent and dry, and occasionally may be cause vomiting. It is typically accompanied by a tickling sensation in the throat and rapidly disappears after discontinuation of ACE inhibitors. The exact mechanism of this adverse effect is unknown. The purpose of this report is to describe the patterns of cough induced by ACE inhibitors, emphasizing 3 new patterns in which cough spontaneously disappears permanently or intermittently.

Original languageEnglish
Pages (from-to)398-399
Number of pages2
JournalAmerican Journal of Cardiology
Volume70
Issue number3
DOIs
StatePublished - 1 Aug 1992
Externally publishedYes

Fingerprint

Dive into the research topics of 'Spontaneous disappearance of cough induced by angiotensin-converting enzyme inhibitors (captopril or enalapril)'. Together they form a unique fingerprint.

Cite this